A couple of months ago I switched from Prozac to Paxil. I took the Paxil daily for a month. When it was time to refill I kept forgetting. When I remembered I was short on cash, so I went for two weeks without Paxil.
Saturday I was out walking in the sun and had a dizzy/nausea spell. It lasted less than a second but was intense. Thinking I was overheated and dehydrated I began drinking a lot of liquids. Sunday, Monday and yesterday I noticed these brief dizzy/nausea spells occurring more frequently. Knowing I was well hydrated, I thought I wasn't eating enough. So I began eating more (which I wasn't happy about). Additional food intake didn't help and I was getting scared. What if the spells got worse? What if I passed out at work? Was something neurologically wrong with me? This could be serious!
Then I remembered reading posts about people who quit Paxil cold turkey, many reported bad side effects. Could this be it? I ran to the pharmacy, got my Paxil refilled, and took it before I even left the store. So far today I feel fine. No dizziness or nausea. I'm thinking the symptoms were from Paxil withdrawl. Has anybody ever had this type of reaction? It really scared me. I'd like to know if this is a common side effect of Paxil withdrawl.
Paxil withdrawal is AWFUL, Maria! I'm so sorry you feel so bad. YES, I really believe that's what you're experiencing. Wean off slowly... I'd call your doc and let him/her know what's up. Quitting cold turkey is usually not a good thing. I've been there.
Feel better, k? And wean off slowly... Love, Sly
"Be content with what you have; rejoice in the way things are. When you realize there is nothing lacking, the whole world belongs to you." ~ Lao Tzu
Thanks Sly. With my depression I can't quit taking ADs, but at least I've learned that when it's time to refill my prescription I can't screw around! I'm already feeling better, and hope I continue to do so. I thought I was going to have a stroke or something! It was really scarry.
Did you have the same symptoms - frequent but brief spells of dizziness and nausea? I took Prozac for 13 years and occassionally had to go without my meds, but never had withdrawl symptoms from Prozac.
I think all SSRI withdrawls are bad. I experienced bad withdrawls from Zoloft several years ago and I was taking Lexapro at the same time. Actually, I think most Psychiatric meds are hard to withdrawl from. If I forget more than 2 doses of my meds, I start to feel nausea, cloudyness, zaps, and really tired. I wouldn't do that again if I were you. I don't know about Paxil, but I've heard that some Psychiatric drugs can cause seizures if you don't withdrawl properly.
Paxil and Zoloft both only stay in the body for 24 hours, which is why you can have withdrals if you miss only one day. Prozac, on the other hand, stays in the body for 30 days, so it's much gentler to go off of cold turkey.
The longer you are on Paxil, the worse your withdrawal symptoms can be. I weaned off of it last January under my doctor's supervision. I had been on 40 mg for 6 years. The first month was the worst nightmare of my life. The next few months weren't all that much better. I finally found out about amino acids (gaba and tryptophan). Taking these has helped me regain my sanity.
When I was going through the first withdrawal symptoms, I looked up Paxil withdrawal online. I read about people who had far worse withdrawals, such as seeing bugs crawling on the ceiling and other hallucinations. Paxil is notorious for having the worst withdrawal symptoms of any SSRI. On the other hand, Prozac seems to be the easiest to go off of.